Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 134, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 4, 2002, 10:46 AM CDT. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2002, 10:46 AM CDT (15:46 UTC)
- Expired
- Jun 4, 2002, 11:45 AM CDT
- In force
- 59 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:05 AM CDT, 7 hours 41 minutes earlier.
Area forecast discussion, Jun 4, 3:05 AM CDT, 7 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 305 AM CDT TUE JUN 4 2002 ...MAIN CONCERN IS THE TIMING/AMOUNT OF PRECIP FOR TODAY/TONIGHT... NONE OF THE OPERATIONAL MODELS HAVE HANDLED CONVECTION WELL OVER THE PAST 24-36 HOURS ACROSS THE FORECAST AREA. MODELS HAVE A WEAK SHORTWAVE CROSSING THE AREA TOWARD 12Z...AND THIS MAY BE THE CAUSE OF THE SOME OF THE CONVECTION DEVELOPING WEST OF EMPORIA. THIS SYSTEM MOVES OFF TO THE NORTHEAST...WITH ANOTHER DUE THIS AFTERNOON. WHILE RAIN APPEARS TO BE A CERTAINTY FOR TODAY...AM CONCERNED THAT THE BEGINNING OF MORE WIDESPREAD ACTIVITY MAY BE DELAYED UNTIL AT LEAST NOON FOR MOST OF THE FORECAST AREA. WILL PHASE IN THE PRECIP WITH LIKELY NORTHCENTRAL AND CHANCE REST OF AREA THIS MORNING...THEN LIKELY ALL AREAS THIS AFTERNOON. PLAN TO USE A FROPA FASTER THAN ETA...BUT MAYBE A SHADE SLOWER THAN THE AVN. WILL SPEED UP ENDING OF PRECIP FOR THE NORTHERN COUNTIES TO 06Z WEDNESDAY. ONLY PLAN TO INCLUDE A CHANCE FOR RW- IN THE EXTREME SOUTHEAST FORECAST AREA WEDNESDAY MORNING (12-15Z) AS THE H500 TROF MOVES OVER THE FORECAST AREA. COOL AND DRY AIR WILL REMAIN IN PLACE WEDNESDAY...BUT SUNNY SKIES WILL ALLOW ABOUT 56 DEGREES MORE WARMING ON THURSDAY...WITH MID/UPPER 80S FRIDAY AND SATURDAY AS SOUTH WINDS BEGIN TO RETURN. ROGERS .TOP...NONE
In the hours before
Special weather statement, Jun 4, 9:06 AM CDT, 1 hour 40 minutes before
KSZ010>012-022>024-026-035>040-054>056-058-059-042200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 906 AM CDT TUE JUN 4 2002 STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION MAY BE NEEDED THIS MORNING AND THIS AFTERNOON ACROSS NORTHEAST AND EAST CENTRAL KANSAS. THUNDERSTORMS HAVE DEVELOPED ALONG A SLOW MOVING COLD FRONT THIS MORNING. THE COLD FRONT STRETCHES FROM NEAR WICHITA TO TOPEKA. ATMOSPHERIC CONDITIONS SUGGEST THAT THE MAIN THREAT FORM THESE THUNDERSTORMS WILL BE LARGE HAIL AS THE MOVE NORTHEAST ALONG THE COLD FRONT. DAMAGING DOWNBURST WINDS WILL ALSO BE POSSIBLE. BECAUSE OF THE ELEVATED NATURE OF THESE STORMS...THERE IS LITTLE THREAT FOR TORNADOES. STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN TOPEKA. WOLTERS
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:22 AM CDT | Severe Thunderstorm Warning | TOP | 38 min | |
| Jun 4, 10:35 AM CDT | Severe Thunderstorm Warning | TOP | 40 min | |
| Jun 4, 11:07 AM CDT | Flash Flood Warning | TOP | Shawnee | 3 hr |
| Jun 4, 11:16 AM CDT | Flash Flood Warning | TOP | Jefferson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.